There are so many things people don’t tell you about chemotherapy. Most people know that its no fun and is hard on the body. It’s all the little things that no one warns you about until they pop up.
This week’s fun side effect – extreme bloating! Like extreme! I look like I’m about five months pregnant.
It first popped up during the last chemo. My first reaction was to panic. Bloating and ovarian cancer are not two things that go well together. My immediate reaction was that the cancer was growing and causing more tumors. The doctor alleviated my fears and explained that carbo/taxol causes bloating and stomach upset. I was told not to worry.
Instead, I went through my last few weeks with a huge “chemo belly” and dodging the age old question of, “You’re pregnant? I didn’t know you were expecting.”
Umm… rude! And cruel for someone who desperately wanted children and now can’t have any.
Such is life.
This round of chemo, the bloating is already way worse. The doctor has me eating more fiber, taking laxatives, and drinking loads of water to keep the system moving. The result – I pooped my pants on the way to church this morning.
No joke. Straight up went in my pants.
I obviously didn’t go to church after that.
Oh, and the steroids are giving me a “moon face.”
Not feeling too pretty these days.
And yet, with all my complaining, I feel thankful. For as much hell as I am going through, my prognosis is still good. My cancer was still caught early. I will endure and come out on the other side with a whole new outlook on life.
And less pooping in my pants.